MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: (b)(6) 2016.Implant date: if implanted, give date: unknown/ not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zma00 intraocular lens (iol) was explanted due to patient vision not being great.It was reported that the patient was also experiencing glares.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: device available for evaluation: yes.Returned to manufacturer on: 01/13/2017.Device returned to manufacturer: yes.Device evaluation: the intraocular lens was returned to the manufacturing site for investigation.The lens was inspected using 12x magnification.It can be seen that there is a crack in the haptic.Investigation of the return sample and the condition of the return sample do not suggest the crack was introduced during manufacturing.The customer's reported event could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The product was manufactured according to specification.A search of complaints revealed that no similar complaints were received for this production order number.Labeling evaluation: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling the lenses.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information was received from the surgery site.The implant date for the lens was (b)(6) 2016, the explant date was (b)(6) 2016.The lens was implanted in the patient's right eye.An incision enlargement, vitrectomy, and suture were required.There was no patient injury post op and the patient was reported as having good vision following explant.The lens was replaced with a non amo lens.No further information was provided.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6155500
Report Number9614546-2016-00662
Device Sequence Number19083461
Product Code MFK
UDI-Device Identifier05050474536807
UDI-Public(01)05050474536807(17)190120
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/20/2019
Device Model NumberZMA00
Device Catalogue NumberZMA00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date03/08/2017
03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR